MAUDE Adverse Event Report: Hologic, Inc. Panther Instrument; HOLOGIC PANTHER, INSTRUMENT SYSTEM

Hologic, Inc. Panther Instrument; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number 902615
Medical Device Problem Code Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
On july 8, 2026, customer reported that they observed black-colored dust in the waste drawer of their panther plus instrument (serial number (b)(6)) following maintenance.Upon inspecting the instrument, customer reported that the vacuum filter was improperly installed several months prior.No harm, injury, or incorrect results were reported as a result of the black dust.Hologic has not been informed of any adverse outcomes related to this issue.
 
Additional Manufacturer Narrative
Per the panther operator¿s manual and the instructions on the waste drawer, the vacuum filter should be installed with the flow arrow pointing up and the word ¿outlet¿ visible on the top of the filter.Backwards installation of the vacuum filter can result in black dust being expelled from the instrument.Hologic investigation confirmed the customer had ignored the vacuum filter install instructions on the waste drawer and had improperly installed the vacuum filter back in march 2026.Hologic field service engineer serviced the panther plus instrument sn (b)(6) at the customer site and confirmed the black carbon media was present at the exterior vents and inside of the instrument.Hologic field service engineer performed cleaning of the panther plus instrument and ensured a new vacuum filter was installed in the correct orientation.No harm, injury, or incorrect results were reported as a result of the black dust.Hologic has not been informed of any adverse outcomes related to this issue.

Brand Name
Panther Instrument
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
Hologic, Inc.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
Hologic, Inc.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
MDR Report Key50020089
Report Number2024800-2026-00050
Device Sequence Number10514736
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number902615
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown